Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Is it enough to take Micardis plus to maintain normal blood pressure ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
Hi, I seem to have a XXXXXXX rooted fear that my BP will sky rocket and cause serious consequences to my health. I take Micardis Plus 80mg, am a 58 yr old female who weighs 132 pounds and I work with a trainer 3 times each week. My BP monitor at home helps but I still need to take the pressure several times to get readings below 140. Should I just keep working on this hoping I can ease my fear as I take the BP on a regular basis?
Posted Mon, 23 Apr 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Jasvinder Singh 30 minutes later
Hello,

Thanks for posting your query. Micardis plus is a good antihypertensive containing telmisartan. The dose prescribed is also sufficient for you considering your age, gender and lifestyle. You are already having a good lifestyle by working out with a trainer. Continue doing it as exercises are very helpful in maintaining the blood pressure in hypertensive individuals. Also restrict the salt intake in your diet.

You need to take the BP readings only once or twice during the day. We monitor the dose and titrate the dose (increase or decrease it) only if there are continuous high or low blood pressure readings. You should take the BP readings in evening and morning and keep a diary for these readings.

If there is a continuous increase in BP, then only your physician will either increase the dose or change the prescription to Micardis H (containing telmisartan and hydrochlorthiazide). Relax and keep on taking the antihypertensive and antianxiety medicine as prescribed. Since you have anxiety disorder also, it is but natural that you will worry about other health issues. Regular monitoring (twice daily) of BP and regular follow ups to the physician are what are required at this stage.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.






Above answer was peer-reviewed by
 
Follow-up: Is it enough to take Micardis plus to maintain normal blood pressure ? 9 hours later
Thanks, Dr. XXXXXXX Do you think the anxiety (white coat syndrome) I have makes the BP go higher than it would otherwise? For years, especially during 2 pregnancies I had no worries about having my pressure taken. Then when I was in my late 30's I developed this phobia (along with several others which are not causing any problems for me now.) Sometimes I think I really don't have high BP(maybe borderline) however I have no way of knowing for sure and will not stop taking the Micardis. I can't seem to shake this particular phobia, the fear of seeing a very high reading scares me even though this has not happened. I have not found the Celexa to help with the BP phobia. Thanks your reply and good advice.
 
 
Answered by Dr. Jasvinder Singh 16 hours later
Hello,

Thanks again.

Anxiety does contribute to the increase in the blood pressure.

The anxiety releases stress hormones in the body like adrenaline. This produces a surge in the blood pressure and an increase in the pulse rate.

You need to do some meditation and regular exercise which should help in reducing the anxiety which you're going through. Physical exercise like jogging, walking, cycling or swimming plays a very important role in reducing the anxiety.

It makes sense to consult a clinical psychologist so that you get some guidance to reduce your anxiety.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor